Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 104, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 5, 2022, 1:04 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 1:04 PM CDT (18:04 UTC)
- Expired
- Apr 5, 2022, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 6:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
708
WUUS54 KMOB 051804
SVRMOB
FLC091-113-051830-
/O.NEW.KMOB.SV.W.0104.220405T1804Z-220405T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
104 PM CDT Tue Apr 5 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Okaloosa County in northwestern Florida...
East central Santa Rosa County in northwestern Florida...
* Until 130 PM CDT.
* At 104 PM CDT, severe thunderstorms were located along a line
extending from near Laurel Hill to 9 miles east of Roeville, moving
east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 PM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3066 8697 3097 8665 3100 8642 3099 8639
3067 8639
TIME...MOT...LOC 1804Z 262DEG 54KT 3093 8643 3072 8683
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MM1 follow-up statement
273
WWUS54 KMOB 051818
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
118 PM CDT Tue Apr 5 2022
FLC113-051827-
/O.CAN.KMOB.SV.W.0104.000000T0000Z-220405T1830Z/
Santa Rosa FL-
118 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
Florida.
LAT...LON 3066 8679 3068 8679 3091 8639 3067 8639
TIME...MOT...LOC 1817Z 266DEG 53KT 3090 8624 3069 8664
$$
FLC091-051830-
/O.CON.KMOB.SV.W.0104.000000T0000Z-220405T1830Z/
Okaloosa FL-
118 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL OKALOOSA COUNTY...
At 117 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Florala to 5 miles southwest of
Crestview, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM CDT for northwestern
Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3066 8679 3068 8679 3091 8639 3067 8639
TIME...MOT...LOC 1817Z 266DEG 53KT 3090 8624 3069 8664
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:37 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 5, 12:37 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 PM CDT Tue Apr 5 2022
.NEAR TERM /Now Through Wednesday/...Before noontime, a squall line is
moving south across the forecast area. With the line moving into an
area of 1500J/kg and Effective Bulk Shear Values values around 55kt,
the ingredients for continued strong to severe storms is expected.
Add in 0-1km helicities around 250 m^2/s^2 and embedded tornadoes
are possible. The line has become more organized in its structure as
it moves south, with south-southwesterly deep layer flow having a
significant cross line component, that when added to precipitable
h20 values of 1.7"-1.9", is creating torrential rainfall rates.
The more progressive speed of the line and dry conditions is
helping to temper, but not eliminate water issues. This line is
expected to slow as it moves to and south of the coast as the
driving upper dynamics move off and flow feeding the line becomes
more southwest to west and parallel with the line. The risk of
damaging storm will decrease, but not go way quite yet. With the
efficient rainers slowing, there being a better chance of
training cells, water issues will increase.
Tonight, the squall line will eventually stall over the northern
Gulf, helping to provide the focus for showers and thunderstorm
south of I-65 overnight. A night of above seasonal temperatures
continues, with temperatures bottoming out in the mid 60s to near
70.
Wednesday, the stalled surface will help to provide the focus for
convection formation as temperature rise. Temperatures rising into
the low to mid 80s will bring MLCapes rising into the 2000-2500J/kg
range. Wind shear values are very modest, with Bulk Shear Values
around 30-35kts and 0-1km helicities around 100m^2/s^2. Add in a
weak shortwave moving along the northern Gulf Coast helping to
provide some mid level destabilization and strong to marginally
severe storms are again possible. Helping to limit timing to late
morning and afternoon hours is a low level inversion centered around
850mb. The day's storms will have a hard time getting going until
this cap erodes. Large hail will be possible, with mid level
lapse rates of 7-7.5C/km indicated on the model soundings. /16
&&
.AVIATION...
18Z issuance...Mid level MVFR or higher conditions were noted
across the area outside of a southward moving line of eastward
moving thunderstorms. LIFR/IFR conditions were noted in the
thunderstorms containing very heavy rain, frequent lightning and
locally stronger and variable winds. This line will continue to
sag south to the coast into the early afternoon hours, affecting
area TAF sites from 18z to 23z before easing. Weak isentropic
upglide and a very moist airmass combined with southwesterly flow
of 5-10 knots will bring IFR level CIGS, maybe local fog formation
with the winds decrease. Thursday, as the stratus deck begins to
break up and the area heats, another round of showers and
thunderstorms is possible from late morning into the afternoon
hours. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CDT this evening for ALZ059-261>266.
High Rip Current Risk through Thursday afternoon for ALZ265-266.
High Surf Advisory until midnight CDT tonight for ALZ265-266.
FL...Wind Advisory until 6 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Thursday afternoon for FLZ202-204-
206.
High Surf Advisory until midnight CDT tonight for FLZ202-204-206.
MS...Wind Advisory until 6 PM CDT this evening for MSZ078-079.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ650-655-
670-675.
Small Craft Advisory until 4 PM CDT this afternoon for
GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 5, 11:56 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1156 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM TSTM WND DMG 2 SSW TUNNEL SPRINGS 31.62N 87.26W
04/05/2022 MONROE AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF TREES
DOWN AND BLOCKING PARTS OF HIGHWAY 21 NEAR
THE PETERMAN AND TUNNEL SPRINGS AREA. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Apr 5, 12:09 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 3 SE BUTLER SPRINGS 31.77N 86.83W
04/05/2022 BUTLER AL EMERGENCY MNGR
TREES DOWN BLOCKING WILKINSON RD.
1045 AM TSTM WND DMG 1 S CHAPMAN 31.65N 86.72W
04/05/2022 BUTLER AL EMERGENCY MNGR
TREES BLOCKING ROAD AT HIGHWAY 31 AND
WAVERLY LN.
1051 AM TSTM WND DMG 7 NNE I65 AND AL 185 31.95N 86.62W
04/05/2022 BUTLER AL EMERGENCY MNGR
TREES DOWN BLOCKING ROAD AT OLD STAGE RD AND
HIGHWAY 185.
1057 AM TSTM WND DMG 9 NE I65 AND AL 185 31.94N 86.52W
04/05/2022 BUTLER AL EMERGENCY MNGR
TREES BLOCKING ROAD AT FT. DEPOSIT RD AND
HIGHWAY 31.
&&Local storm report, Apr 5, 12:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TORNADO 3 NE COFFEEVILLE 31.80N 88.05W
04/05/2022 CLARKE AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF DAMAGE
TO A HOME ON ICE PLANT ROAD. LIKELY TORNADO
DAMAGE. TIME ESTIMATED FROM RADAR.
&&Local storm report, Apr 5, 12:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 1 SSW AQUILLA 31.70N 88.43W
04/05/2022 WASHINGTON AL EMERGENCY MNGR
ROOF DAMAGE TO SEVERAL CHICKEN HOUSES.
&&
JFBLocal storm report, Apr 5, 12:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG 1 S PINE HILL 31.97N 87.58W
04/05/2022 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMERGENCY MANAGEMENT AGENCY
RELAYED A REPORT OF TREES DOWN ON CR 9 NEAR
PINE HILL. TIME ESTIMATED FROM RADAR.
&&Local storm report, Apr 5, 1:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
101 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG 2 ENE COY 31.90N 87.44W
04/05/2022 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMERGENCY MANAGEMENT AGENCY
REPORTS TREES DOWN AT CAMDEN BYPASS AND DEES
& PACKER ROAD.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:22 AM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 20 hr |
| Apr 5, 10:02 AM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 5 hr |
| Apr 5, 12:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Apr 5, 1:37 PM CDT | Flash Flood Warning | MOB | Okaloosa | 89 min |
| Apr 5, 1:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.